Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
amylynn91

birthcontrol AND antibiotics?

Recommended Posts

My doc put me on Yaz and tetracycline for the treatment of my moderately severe acne.

but you always hear about antibiotics decreasing the effectiveness of birth control....is that true only for contraception? or could it interfere with my acne treatment too?

ive only been on these medications for 5 days and have already noticed a slight improvement.

i know you can't just clear acne up overnight...but my career that i'm about to start pretty much requires me to have clear skin... hairstylists are supposed to be beautiful!!

Share this post


Link to post
Share on other sites

Be prepared for your skin not to clear up overnight im afraid. I guess it depends on the severity of your acne,mine it took 6months to see improvement and by 9months i was pretty much 100% clear. Its a long wait,very long. But birth control WORKS,so try and stick it out. It will all be worth it in the end,believe me!

I was also on antibiotics along with birth control for about 6months,and i noticed no bad effects on my skin. I was on them whilst my skin was improving,so for me it def didnt hold the pill back on improving my acne! Certain antibiotics do decrease how effect the pill is as contraception,so ask your doctor. Best to use another form of contraception just incase though.

Share this post


Link to post
Share on other sites

I am kind of in the same boat but I have been using Amoxicillin for over a year and my newdermotologist prescribed Yaz and told me to stop the amoxicillin. I want to wean myself off of it and I am wondering the same thing.

stereophonic, you used both at the same time? maybe I'll just slow down how much I take the antibiotics when I start to take the Yaz

Share this post


Link to post
Share on other sites

Yea, i was first prescribed birth control in the summer, then in the autumn like october was prescribed erythromycin and some topicals. Things worked fine for me. Perhaps your doc wants to take you off the antibiotic coz it would interfere with the pill or is a more dangerous combination? Maybe go back and ask can you not take the two if that is what you would prefer?

Share this post


Link to post
Share on other sites

I would prefer to be off the antibiotics but I feel like without it my skin will be out of whack, i've been on them for so long

Share this post


Link to post
Share on other sites

Yeah i'm not looking for overnight results, just ones that will last. (i know part of that depends on me)

i've always had slight acne but i guess something happened with my hormones or stress level or something and my skin went psycho. i've never had it this bad before and all i need is an answer...i can't be myself with my skin like this.

thanks for the help though. :] i'm looking forward to see if this works.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×